Skip Main Navigation
Page Content
This event has ended

The Open Government Community Summit

Monday, May 24, 2010 from 1:00 PM to 4:30 PM (EDT)

The Open Government Community Summit

Ticket Information

Ticket Type Remaining Sales End Price Fee Quantity
Public Sector Participants (.gov email required) Sold Out Ended Free $0.00
Non-Profit and Private Sector Participants Sold Out Ended Free $0.00
Remote Participation
Remote participants will be able to have the same small-group dialogue experience as the in-person participants through a conference call which will take place from 1pm-2:30pm EST on May 24th. Please register as a remote participant and you'll receive details from the volunteer who is leading this effort.
6 Tickets Ended Free $0.00
Happy Hour Sponsor
The generous organizations that sponsor the happy hour will be recognized at the workshop and in event communications.
Sold Out Ended $250.00 $7.24

Share The Open Government Community Summit

Event Details

Overview

What:  The Open Government Directive Workshop Series is an inter-agency collaborative event hosted by a different agency each month.  This month's workshop, hosted by the Department of the Treasury, is the Open Government Community Summit.  The theme is "Building a vibrant inter-agency community of practice focused on open government." This self-organizing workshop will help the public sector's opengov community coordinate from the bottom up and make the critical transition from good to great.  All are welcome to attend and to join the group of volunteer organizers.

When:  Monday, May  24, 2010 from 1pm-4:30pm. We highly recommend you allow plenty of time to clear security.  A happy hour will follow the workshop in Gallery Place/Chinatown at 5pm.

Where:  US Mint Conference Center (Department of the Treasury) at 801 9th Street NW (enter between H and I), Washington, DC

Remote Participation:   Remote participants will be able to have the same small-group dialogue experience as the in-person participants through a conference call which will take place from 1pm-2:30pm EST on May 24th.  Please register above as a remote participant and you'll receive details from the volunteer who will to lead this effort.

Prior to the workshop, we are using GovLoop discussion forums.  Please send in any questions you'd like discussed to info@opengovplaybook.org.  Here are the online conversations in GovLoop for this summit:

Why:  This series of monthly workshops is designed to steadily build momentum for successful implementation of the Open Government Directive.

Mission of the Workshop Series:

  • Demonstrate that creating a collaborative environment within an agency can be done with minimal resources (this is a no-frills workshop series).
  • Share knowledge across agencies and between the public, private, and non-profit sectors to address challenges and questions that span agencies.  All questions/challenges will be chosen by the participants from the public sector.
  • Ensure all great ideas from the workshop are documented online for those that cannot attend.
Participant Responsibilities:
  • Be authentic.  Come to share ideas.
  • Take responsibility for your learning and the learning of those around you.
  • Post great notes on the wiki.  If your notes are not online, then they're not shared.  If your ideas are not shared, then they're not changing the world :)

RSVP on this page by noon EST on May 21, 2010.

Please feel free to contact us at info@opengovplaybook.org.  We look forward to your participation and continuing commitment.

May Workshop Timeline


Supplemental Information

Method

Each month's workshop will last half a day and build on the previous month's workshop.  Half-day workshops will enable many more people to attend.

These events are designed to be highly engaging so that federal managers build collaborative skills and understand how to build collaborative methods into their workplace.  Whereas previous workshops held free-ranging discussions, subsequent workshops will focus solely on answering common questions and creating solutions to common challenges.  Workshops will convene monthly to build steady momentum for enabling culture change.

 

Each breakout session will have the following format: 

  • Quick round of introductions
  • Define the question/challenge
  • List possible answers/solutions
  • Build on each other's ideas
  • Discuss pros and cons

 

Workshop Agenda

1:00pm   Welcome and Collaborative Exercise (20 min)

1:20pm   Participants create the agenda (10 min)

1:30pm   Small Group Discussions #1, topic = building the open gov community (30 min)

2:00pm   Small Group Discussions #2, topic = building the open gov community (30 min)

2:30pm   Break (10 min)

2:40pm   Breakout Session #1 (40 min)

3:20pm   Break (10 min)

3:30pm   Breakout Session #2 (40 min)

4:10pm   Break (5 min)

4:15pm   Wrap-up (15-min)

 

Host Agency Responsibilities (for agencies that want to host future workshops)

1. Provide space for 120 people to convene.  Chairs must be mobile so that participants can arrange them in circles for small group discussion.

2. Invite the right public sector attendees to ensure that the workshop has maximum impact.

3. Make necessary coordination with building security.

4. (Suggested) Wireless Internet access.  It's completely OK to hold this workshop without wireless Internet, but wireless Internet access is preferred.

5. (Suggested) Provide coffee if possible..

6. (Optional) Have a high-ranking official from the agency welcome the participants.  This is a quick way for the agency to talk briefly about the great work they are doing in the area of open government.

Please feel free to contact us at info@opengovplaybook.org.  We look forward to your participation and continuing commitment.

Have questions about The Open Government Community Summit? Contact the organizer
Attendee List Sort by: Date | First Name | Last Name
Show More

When & Where


US Mint Conference Center
801 9th Street NW
Washington, DC 20001

Monday, May 24, 2010 from 1:00 PM to 4:30 PM (EDT)


  Add to my calendar

Please log in or sign up

In order to purchase these tickets in installments, you'll need an Eventbrite account. Log in or sign up for a free account to continue.